MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: ms b_unk_hardware, serial/lot #: unknown, udi#: unknown h3.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.H6: dextroscoliosis, adjacent level degeneration.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding a patient with clinical id (b)(6) and study id (b)(6).Description: adjacent level degeneration at l2-l3 onset date: (b)(6) 2022 interventions: action subtype: ae result in hospitalization; action result: y action date: (b)(6) 2023, end date of the hospitalization: (b)(6) 2023 action subtype: drug therapy; action result: yes action subtype: surgical treatment; action result: yes outcome status: not recovered/not resolved diagnostics action type: action subtype: x-ray1 action result: mild lumbar dextroscoliosis, action date: (b)(6) 2022 action subtype: mri without contrast2 action result: stenosis, action date: (b)(6) 2023 action subtype: were any diagnostic test performed action result: y comments: adverse event info: does the adverse event involve a lumbosacral spinal level: yes; levels involved: l2-l3 add surgical proc date - (b)(6) 2023 details surg proc - tlif l2/l3 and l5/s1, posterior instrumentation removal at l3/l5 with posterolateral arthrodesis, segmental inst rumentation at l2/s1.Is the additional surgical procedure an elective removal - yes, adjacent levels tlif and segmental instrumentation if yes, were the index treated level(s) fused prior to the elective removal of the fixation component of the original surgical construct - yes does the additional surgical procedure involve a spinal level - yes add.Surg: if yes, levels involved - l2-l3, l3-l4, l4-l5, l5-s1 the additional surgical procedure involve an explant related to the study procedure: cause of explantation - adjacent level decompression and fusion findings for explantation - severe stenosis at l2/l3 and l5/s1 due to degenerative tilt of l3, l4, l5 into the sacrum on the right findings at add.Surg - solid evidence of fusion at l3/l5 worsening dextroscoliosis of 10 degrees noted at l2/l3 level.Preoperatively measured at 7 degrees.Mri (b)(6) 2023: moderately severe stenosis at l2/l3 with ap diameter reduced to 4 mm.(b)(6) 2023: posterolateral and intervertebral arthrodesis was performed at l2/l3 with bilateral laminectomy, decompression, segmental instrumentation, and placement of intervertebral device.Site seriousness assessment: medical intervention: yes, hospitalization: yes severity of ae: severe site related assessment: possibly related to capstone peek spinal system implant, posterior supplemental fixation system and study procedure: tlif at l3/l5 sponsor assessment (oc muo): causal related to surgical procedure with wide laminectomy; not related to tlif grafting; possibly related to capstone peek; not related to posterior supplemental fixation.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key18099023
Report Number1030489-2023-00739
Device Sequence Number17643438
Product Code MAX
UDI-Device Identifier00613994290991
UDI-Public00613994290991
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2991026
Device Catalogue Number2991026
Device Lot NumberH5541094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/09/2023
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite